Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 1, 2020, 4:37 AM CDT for McLeod County, Meeker County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 4:37 AM CDT (09:37 UTC)
- Expired
- Jul 1, 2020, 5:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
Counties McLeod County, MN, Meeker County, MN
The radar
The Minneapolis radar (KMPX), 73 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS83 KMPX 010937
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
437 AM CDT Wed Jul 1 2020
MNZ049-057>059-066>068-011015-
McLeod-Stearns-Carver-Sibley-Kandiyohi-Meeker-Wright-
437 AM CDT Wed Jul 1 2020
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN WRIGHT...MEEKER...
WESTERN SIBLEY...MCLEOD...SOUTHERN STEARNS...NORTHWESTERN CARVER AND
EASTERN KANDIYOHI COUNTIES...
At 436 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Paynesville to near Cosmos to near
Franklin. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
St. Cloud, Hutchinson, Litchfield, Waite Park, St. Joseph, Glencoe,
Cold Spring, Annandale, Cokato, Rockville, Paynesville and Winsted.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 159 and 166.
U.S. Highway 12 between mile markers 79 and 125.
U.S. Highway 212 between mile markers 102 and 126.
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 141 and 142.
LAT...LON 4559 9429 4490 9397 4470 9401 4446 9450
4470 9450 4471 9452 4472 9450 4489 9450
4489 9482 4492 9488 4539 9502
TIME...MOT...LOC 0936Z 267DEG 38KT 4532 9479 4496 9474 4453 9483
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:25 AM CDT, 12 minutes earlier.
Area forecast discussion, Jul 1, 4:25 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 425 AM CDT Wed Jul 1 2020 .SHORT TERM...(Today through Thursday) Issued at 425 AM CDT Wed Jul 1 2020 Thunderstorms continue early this morning across western Minnesota, with a narrow corridor of 2000+ MLCAPE allowing for a few stronger storms producing wind gusts of 40-50 mph. These thunderstorms are expected to weaken through the morning as the enter a more stable atmosphere across central Minnesota and forcing from the low-level jet wanes after sunrise. Showers and decaying thunderstorms could persists as far east as a St. Cloud to Mankato line through mid- morning, with eastern Minnesota and western Wisconsin expected to remain dry. It'll be hot and humid again today, but widespread cirrus from the decaying thunderstorm complex will linger into the afternoon and should limit high temperatures to the mid to upper 80s. Isolated to widely scattered thunderstorm development is also possible this afternoon as what is left of the upper trough and washed out surface boundary pass through the area. The best chances at seeing a brief thunderstorm this afternoon and evening will be across eastern Minnesota and western Wisconsin. Upper level ridging builds over the Upper Midwest overnight into Thursday which will lead to even warmer, and relatively drier, conditions into the weekend. temperatures look to reach the low 90s across much of the area Thursday afternoon which could lead to Heat Advisory criteria in the Twin Cities metro with dewpoints still in the upper 60s to low 70s. Isolated diurnal showers and thunderstorms will remain possible across western Wisconsin, but Thursday overall looks like it will be a much drier day. .LONG TERM...(Thursday night through Tuesday) Issued at 425 AM CDT Wed Jul 1 2020 Upper ridging will dominate the Upper Midwest through the weekend, then flatten next week to bring a more zonal pattern to the area. This will translate to continued hot and humid conditions through Sunday, and then slightly cooler temps to start the upcoming week. High temperatures around 90 and dewpoints in the upper 60s to lower 70s will yield border-line Heat Advisory criteria through Sunday. Outside of fleeting precipitation chances mainly tied to diurnal destabilization, we look to remain dry overall through Saturday, and then transition to a potentially wetter pattern next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1051 PM CDT Tue Jun 30 2020 Scattered VFR CU will prevail through the period. Scattered thunderstorms are developing across eastern South Dakota which will advance into far western MN and dissipate overnight as they head toward the TAF sites. KMSP...No concerns tonight. /OUTLOOK FOR KMSP/ Thu...VFR. Wind calm. Fri...VFR. Wind ESE 5 kts. Sat...VFR. Wind S 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...ETA LONG TERM...LS AVIATION...Borghoff
Hazardous weather outlook, Jul 1, 4:16 AM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 416 AM CDT Wed Jul 1 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 416 AM CDT Wed Jul 1 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible today. Gusty winds to 50 mph and small hail will be possible, mainly in western Minnesota this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms from Saturday night through Tuesday. The threat for severe weather is low. Hot and humid conditions are expected through the weekend. Heat indices in the low to mid 90s are possible during the afternoons. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 1, 3:08 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
308 AM CDT Wed Jul 1 2020
MNZ054>056-064-065-073-010915-
Chippewa-Yellow Medicine-Renville-Lac Qui Parle-Swift-Redwood-
308 AM CDT Wed Jul 1 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAC QUI
PARLE...CHIPPEWA...WESTERN REDWOOD...YELLOW MEDICINE...SWIFT AND
NORTHWESTERN RENVILLE COUNTIES...
At 308 AM CDT, strong thunderstorms were clustered 7 miles southwest
of Boyd, or 18 miles southwest of Montevideo, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Montevideo, Benson, Granite Falls, Dawson, Appleton, Clara City,
Walnut Grove, Clarkfield, Kerkhoven, Sacred Heart, Wood Lake and
Milan.
This includes the following highways...
U.S. Highway 12 between mile markers 23 and 63.
U.S. Highway 14 between mile markers 44 and 51.
U.S. Highway 212 between mile markers 21 and 62.
U.S. Highway 59 between mile markers 87 and 107, and between mile
markers 137 and 153.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4541 9598 4541 9525 4491 9525 4420 9546
4420 9560 4462 9561 4464 9608
TIME...MOT...LOC 0808Z 264DEG 29KT 4477 9599
ETASpecial weather statement, Jul 1, 3:50 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
350 AM CDT Wed Jul 1 2020
MNZ041-042-047>049-055>057-010945-
Chippewa-Stearns-Kandiyohi-Stevens-Pope-Swift-Douglas-Todd-
350 AM CDT Wed Jul 1 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DOUGLAS...POPE...
NORTHEASTERN CHIPPEWA...NORTHEASTERN STEVENS...SOUTHERN TODD...
WESTERN STEARNS...EASTERN SWIFT AND KANDIYOHI COUNTIES...
At 349 AM CDT, a line of strong thunderstorms stretched from
Alexandria through Montevideo, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
line of storms.
Locations impacted include...
Willmar, Alexandria, Sauk Centre, Melrose, Long Prairie, Glenwood,
Starbuck, New London, Spicer, Atwater, Browerville and Raymond.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 81 and 137.
U.S. Highway 12 between mile markers 50 and 87.
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 107 and 196.
LAT...LON 4611 9476 4489 9476 4489 9526 4536 9554
4542 9576 4576 9583 4576 9576 4611 9577
TIME...MOT...LOC 0849Z 237DEG 36KT 4570 9546
ETASpecial weather statement, Jul 1, 3:57 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
357 AM CDT Wed Jul 1 2020
MNZ065-067-073>075-010945-
Brown-Sibley-Renville-Nicollet-Redwood-
357 AM CDT Wed Jul 1 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT REDWOOD...WESTERN
SIBLEY...CENTRAL BROWN...RENVILLE AND NORTHWESTERN NICOLLET
COUNTIES...
At 356 AM CDT, strong thunderstorms were clustered 7 miles north of
Wabasso, or 9 miles west of Redwood Falls, moving east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Redwood Falls, Sleepy Eye, Olivia, Springfield, Renville, Fairfax,
Hector, Bird Island, Morgan, Walnut Grove, Lamberton and Gibbon.
This includes the following highways...
U.S. Highway 14 between mile markers 51 and 100.
U.S. Highway 212 between mile markers 63 and 101.
U.S. Highway 71 between mile markers 52 and 106.
LAT...LON 4420 9506 4420 9547 4489 9525 4489 9450
4422 9450
TIME...MOT...LOC 0856Z 253DEG 34KT 4451 9529
ETASpecial weather statement, Jul 1, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
437 AM CDT Wed Jul 1 2020
MNZ049-057>059-066>068-011015-
McLeod-Stearns-Carver-Sibley-Kandiyohi-Meeker-Wright-
437 AM CDT Wed Jul 1 2020
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN WRIGHT...MEEKER...
WESTERN SIBLEY...MCLEOD...SOUTHERN STEARNS...NORTHWESTERN CARVER AND
EASTERN KANDIYOHI COUNTIES...
At 436 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Paynesville to near Cosmos to near
Franklin. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
St. Cloud, Hutchinson, Litchfield, Waite Park, St. Joseph, Glencoe,
Cold Spring, Annandale, Cokato, Rockville, Paynesville and Winsted.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 159 and 166.
U.S. Highway 12 between mile markers 79 and 125.
U.S. Highway 212 between mile markers 102 and 126.
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 141 and 142.
LAT...LON 4559 9429 4490 9397 4470 9401 4446 9450
4470 9450 4471 9452 4472 9450 4489 9450
4489 9482 4492 9488 4539 9502
TIME...MOT...LOC 0936Z 267DEG 38KT 4532 9479 4496 9474 4453 9483
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:08 AM CDT | Special Weather Statement | MPX | Chippewa, Swift, Yellow Medicine | 67 min |
| Jul 1, 3:50 AM CDT | Special Weather Statement | MPX | Douglas, Kandiyohi, Pope, Todd | 55 min |
| Jul 1, 3:57 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 48 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.